Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 44, NWS Lake Charles, LA

October 25, 2015Beauregard Parish, Rapides Parish, Vernon Parish, Louisiana; Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this flash flood warning at Oct 25, 2015, 4:43 PM CDT for Beauregard Parish, Rapides Parish, Vernon Parish, Louisiana; Jasper County, Newton County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 25, 2015, 4:43 PM CDT (21:43 UTC)
Expired
Oct 25, 2015, 7:45 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Beauregard Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX

The radar

The Ft Polk radar (KPOE), 18 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 25, 6:25 PM CDTFLASH FLOOD2 Ne Trout Creek, TXWATER REPORTED OVER HWY 82 AT COUNTY ROAD 3076

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 102 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WGUS54 KLCH 252143
FFWLCH
LAC011-079-115-TXC241-351-260045-
/O.NEW.KLCH.FF.W.0044.151025T2143Z-151026T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 PM CDT SUN OCT 25 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VERNON PARISH IN WEST CENTRAL LOUISIANA...
  NORTHWESTERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
  NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  EASTERN JASPER COUNTY IN SOUTHEASTERN TEXAS...
  NEWTON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 745 PM CDT

* AT 440 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE 
  WARNED AREA. 5 TO 7  INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALEXANDRIA...LEESVILLE...NEWTON...ROSEPINE...MERRYVILLE...BOYCE...
  ANACOCO...BON WEIR...LENA...BURKEVILLE...FORT POLK...CALL...TOLEDO
  BEND DAM...ALEXANDRIA INTERNATIONAL AIRPORT...DE RIDDER...SLAGLE...
  DERIDDER...BALL...NEW LLANO AND COLFAX.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3150 9268 3145 9271 3141 9268 3140 9269
      3139 9266 3143 9238 3033 9390 3101 9385
      3118 9361 3118 9355 3122 9355 3128 9344
      3136 9335 3135 9295 3152 9272

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 4:35 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 25, 4:35 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 PM CDT SUN OCT 25 2015

.DISCUSSION...
THE COMBINATION OF A SURFACE LOW MOVING UP THE TEXAS COAST TODAY
AND A STALLED FRONTAL BOUNDARY HAS PRODUCED RAINFALL TOTALS OF
THREE TO EIGHT INCHES IN LOCATIONS. BRISK WINDS ALONG THE COASTAL
COUNTIES AND PARISHES AS LAKE CHARLES CURRENTLY HAS 20 KTS GUSTING
TO 27 KNOTS. THE SURFACE LOW IS OFF THE SOUTHWEST LOUISIANA COAST
AND LOOKS TO TRACK INTO SOUTH CENTRAL LOUISIANA LATER THIS
EVENING. TIDES HAVE RANGED FROM FOUR TO ABOVE SIX FEET TODAY
DURING THE PERIOD OF HIGH TIDE. WINDS REPORTED IN THE COASTAL
WATERS WERE FROM 40 TO 47 KTS WITH ONE GUST REPORTED TO 60 KTS.
WE ARE BEGINNING TO START A SLOW DOWNWARD TREND WITH THIS EVENT.

AS THE LOW MOVES ONSHORE THIS EVENING WINDS WILL BEGIN TO TAPER
OFF AND THE STORM WARNING IN THE COASTAL WATERS WILL BE ENDED
AROUND 10 PM WITH A GALE WARNING CONTINUING THROUGH THE OVERNIGHT
HOURS. RAINS ARE EXPECTED TO CONTINUE BUT WILL TAPER OFF THROUGH
THE DAY TOMORROW. RAINFALL TOTALS LOOK TO BE ON TRACK WITH THE
FORECAST GUIDANCE AND WILL HOLD TO THOSE VALUES. AS THE LOW MOVES
INTO EASTERN LOUISIANA DRIER AIR WILL BEGIN TO SPILL IN FROM
CENTRAL TEXAS LATE IN THE DAY ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  63  69  60  75 / 100  60  30  20
LCH  65  71  61  78 /  80  50  20  10
LFT  70  75  64  76 /  90  50  30  20
BPT  61  71  61  78 /  80  40  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR LAZ041-
     052>054-073-074.

     FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR LAZ027>033-041>045-
     052>055-073-074.

     WIND ADVISORY UNTIL 7 AM CDT MONDAY FOR LAZ052>054-073-074.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ032-033-041>045-
     055.

TX...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ215-216.

     FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ180-201-215-216-
     259>262.

     WIND ADVISORY UNTIL 7 AM CDT MONDAY FOR TXZ215.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ216.

GM...SMALL CRAFT ADVISORY FROM 7 AM TO 1 PM CDT MONDAY FOR GMZ450-452-
     455-470-472-475.

     GALE WARNING UNTIL 7 AM CDT MONDAY FOR GMZ455-475.

     STORM WARNING UNTIL 10 PM CDT THIS EVENING FOR GMZ450-452-470-
     472.

     GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR
     GMZ450-452-470-472.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR GMZ430-432-435.

&&

PUBLIC...04
Hazardous weather outlook, Oct 25, 5:04 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 AM CDT SUN OCT 25 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
261015-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
504 AM CDT SUN OCT 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

...FLASH FLOOD WATCH THROUGH MONDAY MORNING...
...MINOR FLOODING ALONG THE COAST THROUGH THE WEEKEND...

.DAY ONE...TODAY AND TONIGHT

RAINFALL AMOUTS OF 5 TO 7 INCHES ARE EXPECTED TODAY AND TONIGHT
WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD LEAD TO AREAS OF
FLASH FLOODING.

WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, GUSTY
WINDS...AND AN ISOLATED TORNADO IS POSSIBLE RIGHT ALONG THE
COASTAL AREAS.

MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE IS EXPECTED TODAY.
TIDES WILL RUN 1 TO 2 FEET ABOVE NORMAL.

GMZ430-432-435-450-452-455-470-472-475-261015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
504 AM CDT SUN OCT 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

...MINOR TO MODERATE FLOODING ALONG THE COAST THROUGH THE WEEKEND...
...GALE WARNING IN EFFECT THROUGH TONIGHT...

.DAY ONE...TODAY AND TONIGHT

WINDS AND SEAS WILL CONTINUE TO INCREASE THROUGH THE DAY WITH
FREQUENT GUSTS UP OVER GALE FORCE. SEAS WILL BE RUNNING FROM 6 TO
12 FEET.

MINOR COASTAL FLOODING AT TIMES OF HIGH TIDE IS EXPECTED TODAY.
TIDES WILL RUN 1 TO 2 FEET ABOVE NORMAL.

In the hours before

Special weather statement, Oct 25, 11:48 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 AM CDT SUN OCT 25 2015

LAZ052-073-074-251745-
WEST CAMERON-EAST CAMERON-VERMILION-
1148 AM CDT SUN OCT 25 2015

...STRONG WINDS WILL AFFECT SOUTHERN CAMERON AND SOUTHERN VERMILION
PARISHES...

AT 1145 AM CDT...RAIN WITH EMBEDDED STRONGER SHOWERS WAS ALONG A
LINE EXTENDING FROM 24 MILES SOUTH OF FRESHWATER CITY TO 6 MILES
SOUTHWEST OF CREOLE...AND MOVING NORTHWEST AT 30 MPH.

WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
CAMERON...ROCKEFELLER WILDLIFE RANGE...SABINE NATIONAL WILDLIFE...
PECAN ISLAND...JOHNSONS BAYOU...FORKED ISLAND...INTRACOASTAL CITY...
FRESHWATER CITY...GRAND CHENIER...ESTHER...HENRY...HOLLY BEACH...
CREOLE...RUTHERFORD BEACH AND CONSTANCE BEACH.

LAT...LON 2959 9265 2976 9334 2980 9335 2976 9335
      2973 9376 2990 9370 2991 9334 2990 9334
      2985 9335 2986 9344 2981 9334 2991 9324
      2991 9203 2978 9204 2972 9215 2973 9215
      2976 9213 2975 9221 2958 9206 2953 9229
TIME...MOT...LOC 1645Z 152DEG 27KT 2921 9222 2976 9320

TINGLER
Local storm report, Oct 25, 1:32 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
132 PM CDT SUN OCT 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     COASTAL FLOOD    CAMERON                 29.80N 93.30W
10/25/2015                   CAMERON            LA   LAW ENFORCEMENT

            WATER WAS ACROSS HIGHWAY 82 NEAR HOLLY BEACH, BUT HAS
            RECEDED. MINOR FLOODING WAS STILL OCCURRING ALONG MARSHAL
            STREET IN CAMERON.

&&

ATINGLER
Local storm report, Oct 25, 1:48 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
148 PM CDT SUN OCT 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     COASTAL FLOOD    FRESHWATER CITY         29.55N 92.31W
10/25/2015                   VERMILION          LA   OTHER FEDERAL

            FRESHWATER CANAL LOCKS REACHED AROUND 6 FEET AT 130 PM
            CDT ON THE AUTOMATED TIDE GAUGE. THE OPERATOR OF THE
            LOCKS WATCHED THE WATER LEVEL HIT 6.8 FEET ON THE STAFF
            GAUGE. THE YARD AROUND LOCKS WAS FLOODED AND SO WAS THE
            MARSH TO THE SOUTH. THE DOCKS AT MARTIN ENERGY SOUTH OF
            THE LOCK WAS ALSO FLOODED. WATER WAS QUICKLY FALLING
            BACK.

&&

ATINGLER
Local storm report, Oct 25, 2:38 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT SUN OCT 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND GST 7 SW JOHNSONS BAYOU     29.69N 93.73W
10/25/2015  M69 MPH          GMZ450             LA   PUBLIC

            WINDS WERE SUSTAINED AT 50 TO 55 KTS WITH A PEAK GUST TO
            60 KNOTS FROM 10 TO 11 AM CDT. WINDS MEASURED AT WEST
            CAMERON 17.

&&

ATINGLER
Local storm report, Oct 25, 2:38 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT-COR TIME
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT SUN OCT 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     NON-TSTM WND GST 7 SW JOHNSONS BAYOU     29.69N 93.73W
10/25/2015  M69 MPH          GMZ450             LA   PUBLIC

            WINDS WERE SUSTAINED AT 50 TO 55 KTS WITH A PEAK GUST TO
            60 KNOTS FROM 11 AM TO 12 PM CDT. WINDS MEASURED AT WEST
            CAMERON 17.

&&

ATINGLER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 10:30 PM CDTGale WarningLCH42 hr
Oct 25, 10:39 AM CDTRiver Flood WarningLCHRapides5 days
Oct 25, 11:48 AM CDTSpecial Weather StatementLCHCameron, Vermilion57 min
Oct 25, 12:34 PM CDTGale WarningLCH28 hr
Oct 25, 12:34 PM CDTStorm WarningLCH11 hr
Oct 25, 3:16 PM CDTAreal Flood AdvisoryLCHHardin, Jasper, Newton3 hr
Oct 25, 3:34 PM CDTFlash Flood WarningLCHHardin3 hr
Oct 25, 3:41 PM CDTAreal Flood AdvisoryLCHJefferson, Orange3 hr

Nearby

Flash Flood Warnings in Louisiana, 2015Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.